Alert archive / North Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 271, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Dec 19, 2025, 5:12 AM EST for 4 counties in North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2025, 5:12 AM EST (10:12 UTC)
- Expired
- Dec 19, 2025, 5:45 AM EST
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 141 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 2:20 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 19, 2:20 AM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 220 AM EST Fri Dec 19 2025 .SYNOPSIS... A cold front will sweep across the area this morning, followed by high pressure that will settle off the Southeast coast through Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 220 AM Friday... * Wind gusts of 30-40mph are expected this morning. A line of showers moving across the northern Piedmont this morning may result in some wind gusts as high as 45mph. A strong, negatively tiled trough will lift across the central Appalachians today, with an associated cold front and robust line of low-topped showers currently moving through western NC. Ahead of the front, warm advection and an upper disturbance are forcing light to moderate rain moving northeast across central NC this morning. Wind gusts are increasing beneath a 50-60kt LLJ as a wedge front has mixed north of the area. The area ongoing rain will depart the northern coastal plain by around 5am, with a brief lull before the cold front and showers sweep across s the area between 7-10am. With limited instability, guidance suggests a downward trend in the frontal showers, but increased mixing and post frontal cold-advection should still support wind gusts to 40mph or perhaps greater in spots through mid- morning, especially across the northwest and northern Piedmont areas. Confidence is not currently high enough for a Wind Advisory. Highs will be in the mid 50s to mid 60s, but temps will likely hold steady or begin to fall by midday as cold advection sets in. Winds will diminish this evening and temperatures will drop into the upper 20s to lower 30s overnight. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 100 AM Friday... Quiet weather expected Saturday with surface high pressure centered over the Mid-Atlantic. Light variable winds in the morning will become more southerly by the afternoon as high pressure shifts offshore through the day. Skies mostly clear with temperatures in the low to mid 50s across the region. Overnight lows will be in the low to mid 30s, all above freezing which is a few degrees above average. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 1045 PM Thursday... * Seasonably mild conditions, to unseasonably so by the end of the period, will be briefly interrupted by cooler than average ones on Mon. * Just a small chance of light rain Tue-Tue night An amplified but moisture-starved shortwave trough will progress from srn QC and the lwr Great Lakes Sun to Atlantic Canada Sun night. A prolonged period of wnwly to nwly flow aloft will follow and prevail over cntl NC, around a sub-tropical high and ridge that will progress from Baja CA to the nrn Gulf and Gulf Coast states through next week. Within that wnwly flow regime, a mid-level frontal zone and band of WAA and lift, with associated saturation centered around 700 mb, will progress across the Appalachians and Middle Atlantic Tue-Tue night. At the surface, cntl NC on Sun will likely be between a couple of moisture-starved frontal zones that will progress across the OH Valley/Middle Atlantic and Southeast, respectively, with the former likely to move south and across cntl NC Late Sun into early Sun night. Following, continental Polar high pressure, strong and near 1040 mb over OH/WV at the start of the period, will weaken while building across and offshore the srn Middle Atlantic Mon-Mon night. In return flow around the high, a warm front will develop and retreat briefly nwd and across the Carolinas NC Tue-Tue night, then become strengthened across the Savannah Basin on Wed, as another weaker high builds briefly across the Middle Atlantic and directs equally briefly nly low-level flow across cntl NC. Mild-warm swly flow will then envelop much of the srn and ern US through the end of the week. The exception to dry conditions will be just a small chance of light rain accompanying the aforementioned mid-level WAA regime, possibly augmented by lower-level isentropic lift over the Piedmont, Tue-Tue night. Temperatures will be mostly above average, probably trending well above by Christmas, with briefly below average and colder ones while under the influence of the cP high Sun night-Mon night. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 100 AM Friday... LIFR and IFR conditions continue across central NC this morning as a cold front approaches from the west. Winds have slowly begun to gusts to around 30kt, and this upward trend should continue as the front nears the mountains. Ongoing rain moving southwest to northeast across the area is associated with an upper disturbance and is expected to exit central NC by around 09Z. Low clouds will linger and wind gusts will gradually increase to near 30kt, perhaps higher in some isolated spots, across the area between 12–15 Z. The cold front will scour out the low clouds and bring a return to VFR, but a strong wind shift will accompany the cold front with west- northwest winds gusting above 30 kt and potentially as high as 40 kt. Confidence in these higher gusts is highest at GSO and INT. Outlook: High pressure and associated VFR conditions will persist through the remainder of the extended period. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BLS NEAR TERM...BLS SHORT TERM...CA LONG TERM...MWS AVIATION...BLS
Hazardous weather outlook, Dec 19, 4:13 AM EST, 59 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 413 AM EST Fri Dec 19 2025 NCZ007>011-021>028-038>041-043-200915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Wilson- 413 AM EST Fri Dec 19 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Winds will strengthen gust between 30 and 40 mph today, with isolated gusts to around 45 mph in a line of showers that will move across the northwest Piedmont this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-073>078-083>086-088-089-200915- Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond- Scotland-Hoke-Cumberland-Sampson- 413 AM EST Fri Dec 19 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Westerly winds will gust between 30 and 40 mph through mid-afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 19, 4:10 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
410 AM EST Fri Dec 19 2025
NCZ021-022-038-039-191000-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
410 AM EST Fri Dec 19 2025
...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...DAVIDSON...WESTERN
RANDOLPH AND GUILFORD COUNTIES THROUGH 500 AM EST...
At 409 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Meadows to near Boger City. Movement was
northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Bermuda Run, Huntsville, and Linwood.
This includes the following highways...
Interstate 85 between Mile Markers 33 and 35, and between Mile
Markers 84 and 124.
Interstate 40 between Mile Markers 182 and 223.
Interstate 73 between Mile Markers 89 and 103.
Interstate 74 between Mile Markers 56 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 8050 3614 8044 3626 8045 3624 7963
3624 7962 3551 8006 3551 8018 3558 8021
3568 8033 3572 8033 3574 8046 3583 8049
3584 8039 3588 8042 3589 8037 3596 8038
3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0909Z 235DEG 53KT 3637 8022 3551 8114
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:10 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 50 min |
| Dec 19, 5:19 AM EST | Special Weather Statement | RAH | Alamance, Guilford, Orange, Person, Randolph | 56 min |
| Dec 19, 5:41 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Montgomery, Moore, Orange and 2 more | 49 min |
| Dec 19, 6:04 AM EST | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 26 min |
| Dec 19, 6:21 AM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Lee, Orange and 4 more | 39 min |
| Dec 19, 6:56 AM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Halifax, Johnston, Nash, Vance and 3 more | 64 min |
| Dec 19, 7:45 AM EST | Special Weather Statement | RAH | Halifax | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.